Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 19, NWS Key West, FL

April 7, 2012

NWS Key West, FL issued this small craft advisory at Apr 7, 2012, 4:32 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2012, 4:32 AM EDT (08:32 UTC)
Expired
Apr 7, 2012, 10:42 AM EDT
In force
6 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WHUS72 KKEY 070832
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
432 AM EDT SAT APR 7 2012

GMZ042>044-052>055-072>075-071645-
/O.NEW.KKEY.SC.Y.0019.120407T0832Z-120408T0200Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
432 AM EDT SAT APR 7 2012

...SMALL CRAFT ADVISORY IN EFFECT FOR INCREASING WINDS...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR INCREASING WINDS ON THE FLORIDA STRAITS AND HAWK CHANNEL
FROM OCEAN REEF THROUGH THE DRY TORTUGAS. A SMALL CRAFT ADVISORY IS
LIKELY TO SPREAD TO ALL KEYS COASTAL WATERS OVERNIGHT.

* WINDS AND WAVES...NORTHEAST WINDS NEAR 20 KNOTS ARE EXPECTED THIS
  AFTERNOON ACROSS THE FLORIDA STRAITS AND HAWK CHANNEL THROUGH AT
  LEAST MIDNIGHT. WINDS ELSEWHERE ARE EXPECTED TO INCREASE FROM 15 TO
  20 KNOTS THIS AFTERNOON TO NEAR 20 KNOTS ON THE GULF WATERS NORTH
  OF THE DRY TORTUGAS AND WEST OF MAINLAND MONROE COUNTY... AND
  FLORIDA BAY OVERNIGHT. SEAS OF 4 TO 6 FEET WILL BUILD TO 5 TO 8
  FEET IN THE AFTERNOON BEYOND THE REEF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BWC
1 follow-up statement
978 
WHUS72 KKEY 071442
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1042 AM EDT SAT APR 7 2012

GMZ042>044-052>055-072>075-072245-
/O.CAN.KKEY.SC.Y.0019.000000T0000Z-120408T0200Z/
/O.NEW.KKEY.SC.Y.0020.120407T2100Z-120408T0900Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1042 AM EDT SAT APR 7 2012

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAWKS CHANNEL AND FLORIDA STRAITS.

* WINDS AND WAVES...NORTHEAST WINDS NEAR 20 KNOTS ARE EXPECTED THIS
  AFTERNOON ACROSS THE FLORIDA STRAITS AND HAWK CHANNEL THROUGH AT
  LEAST MIDNIGHT. SEAS TO 5 TO 9 FEET TONIGHT BEYOND THE REEF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ031>034-072245-
/O.NEW.KKEY.SC.Y.0020.120407T2100Z-120408T0900Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
1042 AM EDT SAT APR 7 2012

...SMALL CRAFT ADVISORY IN EFFECT...
5 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE GULF AND BAY SIDE WATERS OF THE FLORIDA KEYS.

* WINDS AND WAVES...WINDS ELSEWHERE ARE EXPECTED TO INCREASE TO NEAR
  20 KNOTS ON THE GULF AND BAY WATERS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 7, 3:51 AM EDT, 41 minutes earlier.

Area forecast discussion, Apr 7, 3:51 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
351 AM EDT SAT APR 7 2012

.DISCUSSION...
.CURRENTLY...
FROM SATELLITE INSPECTION WE CAN FIND THE DECAYING BOUNDARY NORTH OF
THE KEYS OVER SOUTH FLORIDA AT THIS HOUR. THE PREFRONTAL TROUGH IS
ACROSS CENTRAL CUBA AND THE SOUTHERN BAHAMAS WITH SEVERAL AREAS OF
ROBUST THUNDERSTORMS. SKIES OVER THE KEYS ARE PARTLY CLOUDY WITH
NORTH WINDS NEAR 10 KNOTS AT THE ISLAND TERMINALS...AND NEAR 15 KNOTS
AT C-MAN STATIONS AROUND THE ISLAND CHAIN.

.SHORT TERM (TODAY THROUGH SUNDAY)...
THE DECAYING BOUNDARY TO THE NORTH OF THE KEYS THIS MORNING WILL
SLIDE SOUTHWARD AHEAD OF A RIDGE BUILDING ACROSS THE SOUTHEASTERN
STATES TODAY AND TONIGHT. THIS BOUNDARY WILL BE THE FOCUS OF JUST
ENOUGH TO PROVIDE A SLIGHT CHANCE FOR SHOWERS TODAY. THE RIDGE WILL
TURN THE WINDS TO THE NORTHEAST...THIS WILL USHER IN ENOUGH LOW LEVEL
MOISTURE TO INCREASE POPS SLIGHTLY TONIGHT. THE MOISTURE WILL BE
PUSHED ASIDE QUICKLY SUNDAY MORNING BY THE EASTERLY WINDS AT THE
SURFACE...AND MID LEVEL DRYING. PWATS WILL DROP BELOW 0.9 INCHES
THROUGH THE COLUMN AFTER SUNRISE SUNDAY. WITH THE DRYER AIR EXPECT
TEMPERATURES TO FALL TO MORE NORMAL VALUES FOR THE TIME OF YEAR...AND
FEEL EVEN MORE COMFORTABLE DUE TO THE LOWER DEW POINTS.

&&

.LONG TERM (MONDAY THROUGH FRIDAY)...
THE RIDGE SINKS SOUTHWARD ACROSS THE FLORIDA PENINSULA LATE SUNDAY
INTO MONDAY. WINDS WILL RELAX AND THE MORE SEASONAL TEMPERATURES WILL
REMAIN WITH US FOR SEVERAL DAYS. A LARGE SCALE UPPER LOW WILL CROSS
THE INTERMOUNTAIN WEST FORCING THE RIDGE OVER FLORIDA TO BEGIN TO
MORE TO THE EAST. THIS WILL RESULT IN MOISTURE RETURN THURSDAY WITH
A SLIGHT CHANCE POPS THURSDAY AND THURSDAY NIGHT...AND CHANCE POPS
FRIDAY AND FRIDAY NIGHT AS WINDS TURN SOUTHEAST TO SOUTH THURSDAY
THROUGH FRIDAY.

&&

.MARINE...
SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH SUNRISE FOR NORTH WINDS
AT 15 TO 20 KNOTS OVER THE KEYS COASTAL WATERS. WINDS WILL RELAX
BRIEFLY DURING THE DAY BEFORE AN INTENSIFYING RIDGE BUILDS OVER THE
SOUTHEAST STATES THIS EVENING. A SMALL CRAFT ADVISORY IS LIKELY AFTER
SUNSET THIS EVENING DUE TO NORTHEAST WINDS NEAR 20 KNOTS AROUND THE
RIDGE. THIS TOO WILL BE SHORT LIVED AS AN UPPER LOW TREKS ACROSS THE
GREAT LAKES REGION FORCING THE RIDGE SOUTHWARD ACROSS THE FLORIDA
PENINSULA LATE SATURDAY NIGHT. AFTERWARD...NO ADVISORIES OR
CAUTIONARY STATEMENTS WILL BE REQUIRED THROUGH AT LEAST WEDNESDAY.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT THE KEY WEST AND MARATHON TERMINALS
THROUGH 08/06Z. BRIEF MVFR CIGS AROUND 2500 FEET WILL BE POSSIBLE
EARLY THIS MORNING...AND AGAIN LATE THIS AFTERNOON INTO THIS EVENING
AS A NORTHEAST WIND SURGE ARRIVES...BUT NO LENGTHY PERIODS OF MVFR
ARE EXPECTED. ISOLATED SHOWERS WILL BE POSSIBLE AS WELL WITH THE
NORTHEAST WIND SURGE...BUT THE PROBABILITY OF OCCURRENCE AT A
TERMINAL IS QUITE LOW AND THE EXPECTED IMPACT WOULD BE MINIMAL IN
ANY CASE. SURFACE WINDS WILL REMAIN FROM THE NORTH AROUND 10 KNOTS
WITH OCCASIONAL HIGHER GUSTS BEFORE SUNRISE...VEERING TO THE
NORTHEAST THIS MORNING...THEN VEERING A BIT MORE TO THE EAST
NORTHEAST AND INCREASING TO AROUND 15 KNOTS WITH FREQUENT GUSTS OVER
20 KNOTS LATE THIS AFTERNOON INTO THE EVENING.

&&

.CLIMATE...
KEYS WEATHER DATELINE...ON APRIL SEVENTH 1891 THE LOW TEMPERATURE IN
KEY WEST WAS 54 DEGREES SETTING THE DAILY RECORD MINIMUM
TEMPERATURE...WHICH STANDS 121 YEARS LATER. IN 1957 THE HIGH
TEMPERATURE WAS 88 DEGREES SETTING A 55 YEAR OLD RECORD FOR DAILY
MAXIMUM TEMPERATURE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  81  72  80  70 / 10 20 -  -
MARATHON  83  72  82  70 / 10 20 -  -

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........BWC
AVIATION/NOWCASTS.....JACOBSON

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Apr 6, 5:34 AM EDT, 22 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
534 AM EDT FRI APR 6 2012

FLZ076>078-GMZ031>034-042>044-052>055-072>075-070945-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
534 AM EDT FRI APR 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE NEAR THE FLORIDA KEYS...AS WELL
AS OVER THE NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND
CHAIN TODAY. THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE
LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL
WATERS SATURDAY NIGHT...AND MAY BE REQUIRED SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 10:42 AM EDTSmall Craft AdvisoryKEY36 hr

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.